Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Cystic Acne with no resolution
Apr 29, 2011

Hello Doctor,

I have had cystic acne since starting Atripla over 4 years ago. Never had cystic acne before. I am not taking testosterone. My tcells are 365 and I'm undetectable. I have been given numerous antibiotics and topical ointments with no relief including Septra, which made me horribly sick. Doctors are out of suggestions and say Accutane cannot be tolerated because of Atripla. The only supplements I am taking by suggestion are fish oil, vitamin d, zinc, and copper. I am at my wits end. I am tired of the questions from people asking if I got hit or punched in the face and tired of the pain of not being able to move parts of my face because of the intense swelling. Any suggestions or help is greatly appreciated.

Response from Dr. Henry

I wonder if somehow the efavirenz in Atripla has had some effect on your hormone metabolism (also may decrease vitamin D levels). If you have no history of drug resistance then switching the efavirenz could be changed to raltegravir for example to see what happens to your skin problem and may also allow for easier use of other drugs for treatment of the acne. KH



Previous
great shape, big stomach
Next
Truvada, reyataz and Novir , as second line now high cholesterol anf viral failure

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement